Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 67, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Sep 20, 2012, 4:40 AM EDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2012, 4:40 AM EDT (08:40 UTC)
- Expired
- Sep 23, 2012, 8:00 PM EDT
- In force
- 4 days
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
835 WHUS73 KGRR 200840 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 440 AM EDT THU SEP 20 2012 LMZ844>849-201645- /O.CAN.KGRR.GL.W.0023.000000T0000Z-120920T0900Z/ /O.NEW.KGRR.SC.Y.0067.120920T0840Z-120921T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 440 AM EDT THU SEP 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST TO 30 KNOTS DIMINISHING TO 15 TO 25 KNOTS TODAY...THEN TO SOUTHWEST 10 TO 20 KNOTS TONIGHT. * WAVES...6 TO 12 FEET SUBSIDING TO 3 TO 6 FEET TODAY...THEN SUBSIDING TO 2 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
14 follow-up statements
943 WHUS73 KGRR 201502 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1102 AM EDT THU SEP 20 2012 LMZ844>849-202315- /O.CON.KGRR.SC.Y.0067.000000T0000Z-120921T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1102 AM EDT THU SEP 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WINDS...WEST 15 TO 25 KNOTS TODAY... THEN SOUTHWEST 10 TO 20 KNOTS TONIGHT. * WAVES...3 TO 6 FEET TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE
506 WHUS73 KGRR 201955 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 355 PM EDT THU SEP 20 2012 LMZ844>849-210400- /O.CON.KGRR.SC.Y.0067.000000T0000Z-120921T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 355 PM EDT THU SEP 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WINDS...WEST WINDS 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE
836 WHUS73 KGRR 210230 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1030 PM EDT THU SEP 20 2012 LMZ844>849-211030- /O.CON.KGRR.SC.Y.0067.000000T0000Z-120921T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1030 PM EDT THU SEP 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WINDS...WEST WINDS 15 TO 25 KNOTS DIMINISHING. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
788 WHUS73 KGRR 210753 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 353 AM EDT FRI SEP 21 2012 LMZ844>849-211600- /O.EXT.KGRR.SC.Y.0067.000000T0000Z-120922T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 353 AM EDT FRI SEP 21 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...WEST WINDS 10 TO 15 KNOTS INCREASING TO 15 TO 25 KNOTS BY THIS AFTERNOON. * WAVES...1 TO 3 FEET THIS MORNING BUILDING TO 3 TO 5 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
220 WHUS73 KGRR 211453 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1053 AM EDT FRI SEP 21 2012 LMZ844>849-212300- /O.CON.KGRR.SC.Y.0067.000000T0000Z-120922T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1053 AM EDT FRI SEP 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...WEST WINDS 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE
112 WHUS73 KGRR 212005 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 405 PM EDT FRI SEP 21 2012 LMZ844>849-220415- /O.EXT.KGRR.SC.Y.0067.000000T0000Z-120924T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 405 PM EDT FRI SEP 21 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SUNDAY... * WINDS...WEST WINDS 15 TO 25 KNOTS...BECOMING NORTH OR NORTHWEST 10 TO 20 KNOTS TONIGHT. NORTHWEST WINDS INCREASING TO 30 KNOTS ON SATURDAY AND CONTINUING THROUGH SUNDAY EVENING. * WAVES...3 TO 5 FEET TONIGHT... BUILDING TO 4 TO 8 FEET SATURDAY AND CONTINUING THROUGH SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE
129 WHUS73 KGRR 220107 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 907 PM EDT FRI SEP 21 2012 LMZ844>849-220915- /O.CON.KGRR.SC.Y.0067.000000T0000Z-120924T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 907 PM EDT FRI SEP 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... * WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 25 KNOTS BECOMING NORTHWEST OVERNIGHT. NORTHWEST WINDS INCREASING TO 30 KNOTS ON SATURDAY AND CONTINUING THROUGH SUNDAY EVENING. * WAVES...3 TO 5 FEET TONIGHT... BUILDING TO 4 TO 8 FEET SATURDAY AND CONTINUING THROUGH SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
527 WHUS73 KGRR 220715 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 315 AM EDT SAT SEP 22 2012 LMZ844>849-221515- /O.CON.KGRR.SC.Y.0067.000000T0000Z-120924T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 315 AM EDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... * WINDS...WEST WINDS 15 TO 25 KNOTS BECOMING NORTHWEST AND INCREASING TO 30 KNOTS LATE THIS MORNING AND AFTERNOON. * WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
241 WHUS73 KGRR 221423 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1023 AM EDT SAT SEP 22 2012 LMZ844>849-222230- /O.CON.KGRR.SC.Y.0067.000000T0000Z-120924T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1023 AM EDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
193 WHUS73 KGRR 221959 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 359 PM EDT SAT SEP 22 2012 LMZ844>849-230400- /O.CON.KGRR.SC.Y.0067.000000T0000Z-120924T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 359 PM EDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES...4 TO 8 FEET. WATERSPOUTS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE
236 WHUS73 KGRR 230108 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 908 PM EDT SAT SEP 22 2012 LMZ844>849-230915- /O.CON.KGRR.SC.Y.0067.000000T0000Z-120924T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 908 PM EDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES...4 TO 8 FEET. WATERSPOUTS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
811 WHUS73 KGRR 230712 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 312 AM EDT SUN SEP 23 2012 LMZ844>849-231515- /O.CON.KGRR.SC.Y.0067.000000T0000Z-120924T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 312 AM EDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTHWEST UP TO 30 KNOTS. * WAVES...4 TO 7 FEET. WATERSPOUTS ALSO POSSIBLE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
443 WHUS73 KGRR 231433 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1033 AM EDT SUN SEP 23 2012 LMZ844>849-232245- /O.CON.KGRR.SC.Y.0067.000000T0000Z-120924T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1033 AM EDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTHWEST UP TO 30 KNOTS. * WAVES...4 TO 7 FEET. WATERSPOUTS ALSO POSSIBLE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
656 WHUS73 KGRR 231935 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 335 PM EDT SUN SEP 23 2012 LMZ844>849-240345- /O.CON.KGRR.SC.Y.0067.000000T0000Z-120924T0000Z/ /O.NEW.KGRR.SC.Y.0068.120924T1200Z-120925T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 335 PM EDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM MONDAY TO 2 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO 2 PM EDT TUESDAY. * WINDS...NORTHWEST UP TO 30 KNOTS. * WAVES...4 TO 7 FEET. WATERSPOUTS ALSO POSSIBLE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 20, 3:34 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Sep 20, 3:34 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 334 AM EDT THU SEP 20 2012 .SYNOPSIS... ISSUED AT 334 AM EDT THU SEP 20 2012 AN UNSETTLED WEATHER PATTERN IS EXPECTED FOR THE REGION THROUGH THE END OF THE WEEK AND THROUGH MOST OF THE WEEKEND. THE AREA WILL SEE INTERVALS OF SHOWERS THROUGH THE WEEKEND AS MULTIPLE WAVES OF LOW PRESSURE MOVE THROUGH THE AREA. COOL AIR WILL ALSO HOLD IN ACROSS THE AREA THROUGH THE WEEKEND. && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 334 AM EDT THU SEP 20 2012 MAIN FORECAST CHALLENGE IN THE SHORT TERM IS DETERMINING PCPN TRENDS THROUGH THE ENTIRE PERIOD AS WE WILL SEE AN UPPER VORTEX REMAIN IN CONTROL OF THE WEATHER FOR THE REGION. KGRR RADAR IS LIKELY SHOWING THE FRONT NEAR THE KFFX AND KMKG AREA AND THEN EXTENDING TO THE NE AND SE FROM THERE. SHOWER AND ISOLATED STORM ACTIVITY AHEAD OF THE FRONT HAS DIMINISHED IN COVERAGE SOME THIS MORNING AS IT HAS ONLY A LITTLE ELEVATED INSTABILITY LEFT FROM DIURNAL HEATING YESTERDAY. IT HAS ALSO MOVED AWAY FROM THE WARMER AND MORE MOIST LOW LEVEL AIR MASS FROM OVER THE LAKE AND INTO AN AIR MASS IN WHICH DEW POINTS WERE IN THE 30S AHEAD OF THE RAIN BAND. WE EXPECT THE RAIN TO BE PRETTY MUCH SE OF THE CWFA BY 12Z THIS MORNING. WE WILL THEN BECOME UNDER THE INFLUENCE OF THE DRY SLOT THIS AFTERNOON AS THE UPPER JET CORE WILL BE DIRECTLY OVERHEAD. THE MAJORITY OF THE CWFA SHOULD REMAIN DRY TODAY WITH THE LACK OF MOISTURE. THE EXCEPTION TO THIS WOULD BE THE FAR NORTH WHERE A SHORT WAVE WILL BE MOVING ACROSS NRN LOWER. THE FAR NORTH COULD SEE ENOUGH MOISTURE ON THE SRN PERIPHERY TO ALLOW A FEW LIGHT SHOWERS BE POSSIBLE. OVER LAKE INSTABILITY WILL ALSO CONTRIBUTE A LITTLE IN THE WAY OF HEAT AND MOISTURE WITH AN ONSHORE FLOW. WE SHOULD SEE A BREAK IN THE SHOWER ACTIVITY FOR THE MOST PART THROUGH TONIGHT AS WE WILL BE IN BETWEEN WAVES. THIS SUBSIDENCE IN BETWEEN THEM SHOULD KEEP ANY SHOWERS FROM DEVELOPING. WE CONTINUE TO EXPECT CONDITIONS TO DETERIORATE DURING THE DAY ON FRI. THIS WILL OCCUR AS THE NEXT IN THE SERIES OF WAVES EXPECTED TO DROP IN FROM THE NNW WILL APPROACH THE AREA. WE EXPECT TO SEE A FRONT MOVE TOWARD THE AREA. A WAVE WILL DEVELOP JUST SOUTH OF THE AREA RESULTING FROM THE BROAD UPPER DIFFLUENCE DEVELOPING AHEAD OF THE WAVE/UPPER LOW COMPLEX. WE EXPECT MAINLY LIGHT RAIN/SHOWERS FOR MOST OF THE CWFA FRI AFTERNOON AND INTO FRI EVENING. THE HEAVIER RAIN LOOKS TO AFFECT THE FAR SRN PORTION OF THE CWFA OR EVEN SOUTH OF THE AREA. WE WILL SEE ANOTHER BREAK IN THE MORE WIDESPREAD PCPN ON FRI NIGHT...ALTHOUGH SOME SCATTERED SHOWERS CAN NOT BE RULED OUT AS THE UPPER JET CORE SHOULD BE SOUTH OF THE AREA AND WE WILL BE UNDER THE INFLUENCE OF THE CYCLONIC FLOW ALOFT. THE ONSHORE FLOW WILL ALSO ALLOW THE LAKE TO CONTRIBUTE TO THE SCATTERED SHOWER POSSIBILITIES. WE WILL SEE THE NEXT WAVE IN THE SERIES TO MOVE IN DURING THE DAY ON SAT. THIS WAVE LOOKS TO BE A LITTLE FURTHER NORTH...AND COULD GIVE THE SRN COUNTIES A MORE WIDESPREAD RAIN. THE DETAILS OF THE PLACEMENT OF THE RAINFALL ON SAT IS SOMEWHAT PROBLEMATIC DUE TO THE INTERACTION OF MANY DIFFERENT SHORT WAVES INVOLVED. .LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 334 AM EDT THU SEP 20 2012 UPPER TROUGH REMAINS IN PLACE THROUGH THE PERIOD BUT DEAMPLIFIES NEXT WEEK. SFC LOW PULLS AWAY BUT SOME LAKE EFFECT SHOWERS PERSIST THROUGH SUNDAY AS H85 TEMPS ARE BELOW 0C. SFC RIDGING AND WARM AIR ADVECTION BEGINS SUNDAY NIGHT AND SHOULD PUT AN END TO THE LAKE EFFECT SHOWERS. A DRY PERIOD IS EXPECTED NEXT WEEK AS MOISTURE REMAINS LIMITED DESPITE UPPER TROUGHING. ONLY SHOT AT RAIN WOULD BE WITH A COLD FRONT COMING THROUGH LATE TUESDAY...BUT KEPT IT DRY FOR NOW AS GUIDANCE SHOWS A DRY FROPA. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 107 AM EDT THU SEP 20 2012 ADDED THUNDER AND MVFR CONDITIONS IN TEMPO GROUPS EARLY IN THE PERIOD AS SOME HEAVIER SHOWERS AND THUNDERSTORMS HAVE FORMED ALONG THE COLD FRONT. THE STORMS WILL ONLY LAST AN HOUR OR TWO AND THEN VFR CONDITIONS WILL RETURN WITH WINDS SLOWLY DIMINISHING OVERNIGHT. I DO NOT EXPECT EXTENSIVE LOW CLOUDS THURSDAY AS THE COLD AIR BEHIND THIS FRONT IS NOT ALL THAT COLD AND IF NOTHING ELSE THE AIR IS TO DRY BETWEEN 3000 FT AND 10000 FT TO GET MORE THAN SCT CU IN THE AFTERNOON. && .MARINE... ISSUED AT 334 AM EDT THU SEP 20 2012 WE WILL BE HOLDING ON TO THE GALE WARNING LIKELY UNTIL ABOUT THE TIME IT IS SET TO EXPIRE AT 5 AM. EARLIER...WAVES REACHED AROUND 12 FEET AT THE BUOY OFFSHORE OF LUDINGTON...AND THE NORTHERN LAKE MICHIGAN BUOY APPROACHED 15 FEET. ONCE CONDITIONS HAVE DROPPED BELOW GALE WARNING CRITERIA...WE WILL NEED TO ISSUE A SMALL CRAFT ADVISORY TO COVER THE SLOWLY IMPROVING CONDITIONS. ESSENTIALLY THE FRONTAL PASSAGE THIS MORNING IS IMPROVING CONDITIONS AS THE FLOW BECOMES NW AND THE LOW LEVEL JET AHEAD OF THE FRONT SLIPS EAST. && .HYDROLOGY... ISSUED AT 334 AM EDT THU SEP 20 2012 NO HYDROLOGY ISSUES ARE EXPECTED THROUGH THE WEEKEND. RIVER AND STREAM LEVELS RANGE FROM MUCH BELOW AVERAGE TO AROUND AVERAGE. WE WILL SEE INTERVALS OF RAIN SHOWERS THROUGH THE UPCOMING WEEKEND... HOWEVER WE ARE NOT EXPECTING A LOT OF RAINFALL EITHER WITH ANY ONE WAVE...OR CUMULATIVELY THROUGH THE WEEKEND. SOME LOCATIONS MAY SEE A TOTAL OF AN INCH OVER THE NEXT FEW DAYS. GIVEN THE RELATIVELY DRY CONDITIONS INITIALLY IN PLACE...THIS SHOULD NOT CREATE ANY ISSUES. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WARNING UNTIL 5 AM EDT EARLY THIS MORNING FOR LMZ844>849. && SYNOPSIS...NJJ SHORT TERM...NJJ LONG TERM...OSTUNO AVIATION...OSTUNO HYDROLOGY...NJJ MARINE...NJJ
Hazardous weather outlook, Sep 19, 5:35 PM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 535 PM EDT WED SEP 19 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-201015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 535 PM EDT WED SEP 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS AND NUMEROUS SHOWERS ARE EXPECTED THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. BOTH THE SHOWERS AND THUNDERSTORMS MAY HAVE GUSTY WINDS ASSOCIATED WITH THEM THIS EVENING. EVEN SO... THE STORMS ARE NOT EXPECTED TO BE SEVERE. THE THUNDERSTORMS ARE EXPECTED TO CROSS LAKE MICHIGAN DURING THE MID EVENING HOURS THEN DISSIPATE AS THEY MOVE INLAND FROM LAKE MICHIGAN. THE GREATEST CHANCE OF HAVING A THUNDERSTORM IN SOUTHWEST LOWER MICHIGAN TONIGHT WILL BE NORTH OF GRAND RAPIDS AND WEST OF US-131 PRIOR TO MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-201015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 535 PM EDT WED SEP 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SOUTHWEST GALES AND WAVES TO 10 FEET WILL BRING HAZARDOUS CONDITIONS FOR MARINERS ON LAKE MICHIGAN. EXPECT A LINE OF THUNDERSTORMS TO CROSS THE LAKE BETWEEN 8 PM AND MIDNIGHT WITH THE GREATEST CONCENTRATION OF STORMS NORTH OF GRAND HAVEN. STORMS WILL HAVE GUSTY WINDS..FREQUENT CLOUD TO WATER LIGHTING AND BRIEF HEAVY RAINFALL SIGNIFICANTLY LOWERING VISIBILITIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THURSDAY AND INTO THURSDAY NIGHT. OSTUNO WDM
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.